MedElevator Войти в исследования
← Поиск публикаций

DOI 10.12659/ajcr.889867

Медицинская библиотека · The American journal of case reports · 2014

Hepatomegaly and fever at the time of neutrophil recovery revealing L-asparaginase toxicity in the treatment of acute lymphoblastic leukemia.

Saison Julien, Berger Françoise, Lebosse Fanny, Audoual Regis, Thomas Xavier, Michallet Mauricette

СтатьяПеревод в очереди

Аннотация

PATIENT: Male, 52 FINAL DIAGNOSIS: L-asparaginase associated steatohepatitis and pulmonary Pneumocystis Symptoms: Cholestasis • hepatomegaly

MEDICATION: Corticosteroids • atovaquone • antioxidant therapy Clinical Procedure: Liver biopsy Specialty: Hematology • Infectious Disease • Hepatology.

OBJECTIVE

Challenging differential diagnosis.

BACKGROUND

L-asparaginase (L-aspa) is an important component of chemotherapy in acute lymphoblastic leukemia (ALL). Main adverse effects of L-aspa include allergic reactions, pancreatitis, thrombosis, and liver disturbances. L-aspa-associated steatohepatitis may be a life-threatening disorder but has very rarely been reported in the literature.

CASE REPORT: ALL was diagnosed in a 52-year-old man with a history of cardiovascular disease and obesity. Chemotherapy combining daunorubicin, vincristine, cyclophosphamide, and L-aspa was initiated. At the time of neutrophil recovery, the patient developed hepatomegaly in the context of fever and cough. On day 25, after 6 injections of L-aspa, liver function tests showed elevated alkaline phosphatase and transaminases levels. Although pulmonary Pneumocystis was concomitantly diagnosed, biological hepatic disturbances were attributed to L-aspa-associated toxicity. A liver biopsy revealed severe diffuse micro- and macrovesicular steatosis affecting more than 50% of hepatocytes. Other causes of liver dysfunction were eliminated. L-aspa and other hepatotoxic treatments were stopped, and treatment with antioxidant therapy, atovaquone, and corticosteroids was initiated. The clinical outcome was rapidly favorable.

CONCLUSIONS

This case illustrates the necessity of carefully monitoring liver function test results in patients receiving L-aspa. In case of major increase of hepatic enzymes, a hepatic biopsy should rapidly be performed to exclude differential diagnosis in patients with prolonged neutropenia. L-aspa should be stopped and further administration definitively avoided. In the present case, the early administration of systemic corticosteroids as treatment of the concomitant Pneumocystis with hypoxemia could have participated to the favorable clinical evolution.

Для цитирования: Saison Julien, Berger Françoise, Lebosse Fanny, Audoual Regis, Thomas Xavier, Michallet Mauricette. Hepatomegaly and fever at the time of neutrophil recovery revealing L-asparaginase toxicity in the treatment of acute lymphoblastic leukemia.. The American journal of case reports. 2014. DOI: 10.12659/ajcr.889867.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.